Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
max88

Hard and Painful Stools

Recommended Posts

I have been having hard and painful stools everyday for the past week. i am currently on 80mg/day. is this a result of the accutane. every time i wipe also there is blood..kinda gross i know. a couple days ago blood was dripping into the toilet. what is going and and what can i do?

Share this post


Link to post
Share on other sites

#1. You need to call your dermatologist and tell him/her about the frank, bright red blood dripping into the commode. The blood is most likely hemorrhoidal, but it is far better to be sure than risk it be a colitis or impaction or other such potentially deadly complication.

#2. Drink LOTS of water. You'll need at least 2 or more liters of fluid a day. Dehydration is common in industrialized nations and it's even more likely when on Accutane. Drink drink drink!

#3. Eat prunes. (they are actually quite tasty) Get more fiber; choose bran flakes if you eat cereal. Ask your doctor for futher recommendations for high fiber foods or use an internet search engine to find nutritious and high fiber foods.

#4. You can use hemorrhoidal preparations to ease the pain of passing hard bowel movements.

Share this post


Link to post
Share on other sites

thank you! i only have 6 days left in my course so what do you think i should do? will this go away after my accutane is done?

Share this post


Link to post
Share on other sites

It should get better after your course. But please do call your doctor as soon as possible. There are possible complications from Accutane that can cause the bleeding you describe, and those side effects can be dangerous. It's not likely, but it is possible.

Drink drink drink that water! :D It will REALLY help.

Share this post


Link to post
Share on other sites

It won't hurt to go to your regular doctor; they can run tests that could determine if you've had excessive bleeding (lab work) and check out other lab values that might show tissue damage.

Please don't be scared, ok? Just rather be safe than sorry. It is most likely just hemorrhoids.

Share this post


Link to post
Share on other sites

Yeah, this is why low fibre diets suck. Eat your broccoli... actually... you're probably past that phase. Drink a whole container of metamucil

Share this post


Link to post
Share on other sites

Hey there-

I was in your shoes 8 months ago. I was bloated and having a hard time "going".... It was miserable. This was at the end of month one - month 3. Everything Wynne said is great advice. I wasn't drinking enough water (though I exercise so that's cool). So up, your water intake for sure. Also, yes, prunes, and more leafy vegetables and fruits. If needed, ask your Dr. or Derm. about taking Miralax occassionally. It's a colorless mix you put into a drink of your choice - a very mild and gentle laxative. I used it a short time until my GI tract returned to normal. Prep H. when needed.

Take care. Good luck.

Share this post


Link to post
Share on other sites

Ypu probably just have piles (hemaroids) or an anal fisher. The blood would likely be darker if the problem was further up your intestinal tract. As already said though get it checked out...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×